It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-23-2004, 07:39 AM   #1
Newbie
(female)
 
Join Date: Nov 2004
Posts: 1
jensalinas HB User
Xanax= Headaches?

Ive been taking 2mgs of xan. daily for about 3 months for axnxiety and lately i hvae been having severe headaches -- first at night and then now its all day.
HELP!

 
Sponsors Lightbulb
   
Old 11-23-2004, 10:23 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Posts: 1,374
Graciecat HB UserGraciecat HB User
Re: Xanax= Headaches?

The best advice I could give you would be to talk to your Doctor about this.
I took Xanax for a very long time, but at a much lower dose and it never gave me headaches...but that's not to say that it wouldn't effect you that way.
Medication does different things to different people.

 
Sponsors Lightbulb
   
Old 11-23-2004, 04:47 PM   #3
Newbie
(male)
 
Join Date: Nov 2004
Posts: 1
anxietyputz HB User
long term medication?

Hello. I saw some other posts about long term Xanax, but am trying to find more specifics about actual dosages. Graciecat, you say you've been taking it for a long time at lower dosage, but do you take the dosage every day? If so, have you had to increase the dosage because of developing any tolerance?

 
Old 11-23-2004, 05:02 PM   #4
Senior Veteran
(female)
 
Join Date: Jan 2003
Posts: 1,374
Graciecat HB UserGraciecat HB User
Re: Xanax= Headaches?

Hi,

I don't have panic attacks any more so I'm no longer taking the Xanax.
But to answer your question yes, I took it everyday for 7 years and no I never once increased my dose...in fact my Doctor told me I could take up to 1 MG. a day, but I never took that much.
He told me that just because the bottle said I could take that much didn't mean I needed to.
He said if I could take less that was fine but to never take more.
He told me that if I could "talk" myself out of an attack to do that rather than always running for the pill bottle.
I had 1/2 Mg. pills I would cut them in half and take 1/4 mg usually around 8 AM and the other 1/4 MG. in the late afternoon or early evening.

I know that dependence and or tolorance does become an issue for some people, but it's not an issue for everyone...it wasn't for me.
I know that some people have a hard time weaning off of it, but that wasn't a problem for me either.
When the time came that I wasn't having attacks any more and didn't need the pills I...with the help of my Doctor set up a weaning schedule.
He told me...and I think this was key...that the slower I went the better and the less of a problem I'd have.
He was right, because I had no problem at all.

Last edited by Graciecat; 11-23-2004 at 05:03 PM.

 
Old 11-23-2004, 05:22 PM   #5
Senior Member
 
Join Date: Oct 2004
Posts: 254
twizzler3 HB User
Re: Xanax= Headaches?

Quote:
Originally Posted by Graciecat
The best advice I could give you would be to talk to your Doctor about this.
I took Xanax for a very long time, but at a much lower dose and it never gave me headaches...but that's not to say that it wouldn't effect you that way.
Medication does different things to different people.
i agree. i take it also at a much lower dose w/o headache. maybe u nee something else instead?

 
Old 11-25-2004, 07:13 PM   #6
Senior Veteran
(male)
 
Join Date: Nov 2002
Location: Bean Station, TN, usa
Posts: 2,190
mudhound HB User
Re: Xanax= Headaches?

i've been on and off this med for 7 months now. No side effects! praise the Lord.
__________________
God Bless

Mudhound

 
Old 11-27-2004, 04:44 AM   #7
Veteran
 
Join Date: Sep 2003
Location: .
Posts: 468
howard678 HB User
Re: Xanax= Headaches?

Quote:
Originally Posted by Graciecat
When the time came that I wasn't having attacks any more and didn't need the pills I...with the help of my Doctor set up a weaning schedule.
He told me...and I think this was key...that the slower I went the better and the less of a problem I'd have.
He was right, because I had no problem at all.
just curious Gracie, how long did you take to wean off the Xanax? How much did you cut a week, on average?

 
Old 11-27-2004, 07:28 AM   #8
Newbie
(male)
 
Join Date: Nov 2004
Posts: 2
Changerly HB User
Re: Xanax= Headaches?

i beleive anti anxiety medications are the most dangerous form of deception available. even if they do take the stress away, they also take the creativity, aliveness, emotions, everything. watch yourself taking that stuff after a while, notice if the stress is gone.. also become aware if any other part of your personality is changed. does anyone really believe that only the stress will go away? the problem is they dull your awareness as well, and other people's opinions become that much more important. research it yourself.

what do headaches mean to most people? headaches means SOMETHING IS WRONG. it's your body saying take notice, SOMETHING IS WRONG. if the deifinition of meaning of this put on by people here or a doctor or anyone else is that .. it's just a 'side effect' then you aren't listening to your body.

 
Old 11-27-2004, 09:11 AM   #9
Senior Veteran
(female)
 
Join Date: Jan 2003
Posts: 1,374
Graciecat HB UserGraciecat HB User
Re: Xanax= Headaches?

Quote:
Originally Posted by howard678
just curious Gracie, how long did you take to wean off the Xanax? How much did you cut a week, on average?
Hi Howard,
To tell you the truth I can't remember exactly how long it took me, but I can tell you how I weaned off.

I had 1/2MG pills, I would cut those in half and take 1/4MG usually about 8AM and then the other 1/4mg usually about 8 hour later.
When I first started to wean I didn't cut the dose, I took it further apart...so instead of taking it 8 hours apart I took it 9 hours apart for a week and then 10 hours apart for a week and so on until I was taking it 12 hours apart.
I stayed there for several weeks.
Then I started to cut the pills is fourths instead of in half...I would take 1/8 MG in the morning and another 1/8MG about 8 hours later I did that for a week and then I took it 9 hours apart for a week and so on until I was taking the 1/8mg 12 hours apart...I stayed there for several weeks.
Then I took the 1/8 MG just once a day for several weeks, then every other day for several weeks, then every third day for several weeks, then when I was ready to go to taking the 1/8 MG every forth day I just stopped and I was fine.

One thing my Doctor did tell me was not to make the cuts to soon, he said my body would tell me when it was right to make the next cut.
He said just because I'd been at a certain dosage for a week didn't mean I needed to make the next cut, he said that if at any time I felt that I couldn't make that next cut then I shouldn't make it and just stay where I was for a week or so more.
He told me it wasn't a race and the slower I went the better, and he was right because I really had no problems.

Hope I was some help to you Howard.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
while on xanax do they cause headaches? altopiedi77 Anxiety 1 01-19-2009 11:04 PM
getting off 4 ,1 mgs xanax a day and 2 darvacets a day , vickie45 Addiction & Recovery 3 05-20-2008 07:33 AM
im finally going to get off xanax with the help of my psychiatrist. vickie45 Panic Disorders 2 07-17-2007 12:03 AM
Buspar & Xanax boxerlover227 Anxiety 5 06-15-2007 02:32 PM
Xanax and Klonopin hamiltonkrewe Addiction & Recovery 1 04-03-2007 06:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!